MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008270
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break and balloon rupture occurred.The 95% stenosed, 7mm in length target lesion was located in the moderately tortuous, moderately calcified and 2.75mm in diameter left anterior descending (lad) artery.A 2.75mmx8mm quantum¿ maverick¿ balloon catheter was advanced for dilation.However, upon the first inflation at 10 atmospheres, the balloon ruptured.It was also noted that the shaft fractured at about 70cm from the handle.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The reported batch number for this complaint was 20796311, but the batch number on the returned device was 20866104.The balloon was loosely folded with fluid in the balloon and inflation lumen.The hub, hypotube, inner/outer shaft, balloon, markerbands and tip were microscopically and tactile inspected.Inspection revealed numerous kinks in the hypotube, and a pinhole in the balloon material located 2mm proximal to the distal markerband.The hypotube of the device was intact.Functional testing of the device was done by attaching an inflation device, filled with water, to the hub of the returned device at applying positive pressure.When pressure was applied, water was found to be streaming out from the balloon material.Inspection of the remainder of the device presented no other damage or irregularities.There is no indication the device was inflated over rated burst pressure.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7134802
Report Number2134265-2017-12612
Device Sequence Number1068969
Product Code LOX
UDI-Device Identifier08714729392552
UDI-Public08714729392552
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2020
Device Model NumberH7493808008270
Device Catalogue Number38080-0827
Device Lot Number0020796311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight58